Jump to content


Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Photo

Hives and Itching


  • Please log in to reply
15 replies to this topic

#1 truman

truman

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 625 posts
  • Location:NJ

Posted 22 April 2008 - 07:37 AM

Can't stand it anymore. I'm on Prednisone and Benadryl and deliberately didn't eat yesterday to see if I would break out again. Sure enough, big welts all over the top of my legs and around my waist. The doctor doesn't know what to do anymore and feels it to be more topical rather than internal. He told me to see an allergist.

Great, another doctor. Appointment is for 6:30 tonight. Let you know how I make out.
Tru

It is what it is...........

#2 peanut

peanut

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 738 posts

Posted 22 April 2008 - 08:02 AM

Tru,
I'm sorry. Miserable.
Is it an allergy? I have very sensitive skin. I can only use Cetaphil and sensitive skin detergents. I get heat rashes and even had a 200 thread count pillow case give me a rash cause it was too coarse. Stress can also make reactions like yours happen or worsen so try to be calm.

Get better, peanut

You can deprive the body but the soul needs chocolate
my HMO makes me wear a helmet...

#3 Guest_Sadie_*

Guest_Sadie_*
  • Guests

Posted 22 April 2008 - 08:55 AM

Tru, I'm so sorry to hear about the hives. That would be awful! I've never had hives. Hopefully the dr. you'll be seeing tonight can help you out.

Best of luck!
Sadie

#4 Sweet

Sweet

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,890 posts

Posted 22 April 2008 - 09:22 AM

Yikes, you must be so fed up, I know I would be.

Allergies is a great next step to check out however, I know you don't one one more doctor. But maybe he/she will have the answer!
Warm and gentle hugs,

Pamela
ISN Support Specialist
International Scleroderma Network (ISN)

#5 debonair susie

debonair susie

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,638 posts
  • Location:(United States)

Posted 22 April 2008 - 10:14 AM

tru, I feel so bad for you :blink:

My oldest stepson breaks out with the same as you are right now... w/Hives and itching...
The Benedryl DOES seem to work for him, though.

When I went through that, I got a shot of Epinepherine and it calmed it down.

(I'm only going to whisper this... PLEASE... I hope you don't have shingles :unsure:

Will be standing by waiting to hear what's happening and hopefully... when you post again, things are calm.

Big, Soft Hugs,

Susie
Special Hugs,

Susie Kraft
ISN Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)

#6 Snowbird

Snowbird

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,008 posts
  • Location:Canada

Posted 22 April 2008 - 12:42 PM

Tru

Sure hope you get some answers....waiting to hear what the new doctor had to say about it all!
Sending good wishes your way!

#7 Bunky

Bunky

    Senior Bronze Member

  • Members
  • PipPipPip
  • 73 posts
  • Location:California Wine Country

Posted 22 April 2008 - 12:47 PM

Tru,
I'm sorry you are going through this. It has definitely been going on too long! You must be ready to scream. Hives are sooooo uncomfortable! Sending hugs and hope that you will get some relief soon. Let us know how it goes tonight.

Take care,
Bunky

#8 truman

truman

    Gold Member

  • Topic Starter
  • Members
  • PipPipPipPipPipPip
  • 625 posts
  • Location:NJ

Posted 22 April 2008 - 01:22 PM

Thanks so much for all your thoughts.

The doctor was very well informed and guess what? He knows what CREST is! Well I took my ex husband's cousin with me as support. And as usual, she informed the doctor of everything I wouldn't tell him (which is why I take her).

The last question was "Have you been under unusual emotional stress lately?" My eyes welled up and my cousin said she lost her sons, her toe, her dog and her job in all of six months! Such a mouth, huh?

Apparently because it went untreated improperly for 4-6 weeks, it becomes a virtual fountain of histamines dispersed constantly. He is weaning me off the Prednisone which he said is no good for me. Back on the 24 hour antihistamine again and another antihistamine for the mornings in addition to taking me off Nexium and back on a prescription brand of Pepsid which he said somehow helps the hives. He also gave me some type of credit card to get a discount of $20 on each refill of one of the prescriptions.

The hives were all over my body by then, back, rear, arms, stomach and legs. Thank goodness not the face, I have to meet the state doctor tomorrow. He said not to rush to the pharmacy tonight, but to start tomorrow. Tonight I think I'll take a Benadryl just to get a little relief and some sleep.
Tru

It is what it is...........

#9 Sweet

Sweet

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,890 posts

Posted 22 April 2008 - 01:58 PM

Tru,

That sounds encouraging! Good Luck tomorrow, let us know how it goes.
Warm and gentle hugs,

Pamela
ISN Support Specialist
International Scleroderma Network (ISN)

#10 Guest_Sadie_*

Guest_Sadie_*
  • Guests

Posted 22 April 2008 - 02:24 PM

Tru, I'm so glad this dr. knew what Crest is! Sounds like he has a good plan. Hopefully, you'll get relief real soon!

You sure have been through alot these last few months. I wish I could give you a
{{{{{Hug}}}}} You're in my thoughts!

Sadie

#11 barefut

barefut

    Platinum Member

  • Bloggers
  • PipPipPipPipPipPipPipPipPipPip
  • 1,159 posts
  • Location:NW Washington

Posted 22 April 2008 - 02:58 PM

Oh Tru,

I feel for you! Sounds like you hit the jackpot with this new doctor though.

Just a thought - have you changed your laundry detergent? Maybe you're allergic to that?

Hang in there - hope you find relief SOON!!!

#12 Sheryl

Sheryl

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,029 posts
  • Location:Brooklyn, Michigan

Posted 22 April 2008 - 03:19 PM

Linda, make sure they see that you are fidgety and itchy. Don't try to sit still and not itch. Go ahead and itch. Let them see that this is something that may be cronic. So far two doctors haven't solved the problem. I bet you really wanted to get to the pharmacy and start some new meds tonight. Let us know what happens tomorrow with the professionals looking into your case. Give us all the details.
Strength and Warmth,
Sheryl

Sheryl Doom
ISN Support Specialist
(Retired) ISN Chat Moderator
International Scleroderma Network (ISN)

#13 truman

truman

    Gold Member

  • Topic Starter
  • Members
  • PipPipPipPipPipPip
  • 625 posts
  • Location:NJ

Posted 23 April 2008 - 12:33 AM

Hi Sheryl:

He's started me on this new drug called Xyzal. It's for allergies but specifically for chronic hives. I take that in the morning and a Zyrtec in the evening in addition to some type of prescription pepcid drug. I looked Xyzal up on the net, and apparently it starts working in an hour. Will let you know, because last night and this morning it was an itch fest.
Tru

It is what it is...........

#14 debonair susie

debonair susie

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,638 posts
  • Location:(United States)

Posted 23 April 2008 - 10:25 AM

tru, you sure have had your share of things to deal with.

It will definitely be party time for you, when the hives finally DO disappear!

Hugs,
Susie
Special Hugs,

Susie Kraft
ISN Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)

#15 summer

summer

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 522 posts

Posted 23 April 2008 - 01:33 PM

Hi Tru,
I can also understand what you are going through, I haven't stopped itching in days now. I'm not too sure whether mine is eczema though, I scratch and scratch mainly on the tops of my thighs and buttocks, I have scratched so much that there is huge red/purple streaks everywhere that is raised on top of the skin :P .

I am also itchy on the side of the knees on both legs, except on the knees there is no obvious marks or irritation, just extremely itchy, maybe collagen build up?

I'm glad that you were able to see a doctor for this and am sending positive healing thoughts your way.

Take care
Celia

#16 truman

truman

    Gold Member

  • Topic Starter
  • Members
  • PipPipPipPipPipPip
  • 625 posts
  • Location:NJ

Posted 23 April 2008 - 02:05 PM

Celia:

Exactly! Same places. See if the doctor can look at it early. The allergist told me that because it wasn't treated right at the beginning, it's now classified as chronic.

Let me know how you make out. That new drug works great, but for being 24 hour, it wears off in 12. I guess that's why he has me on the Zyrtec at night.

Let me know how you make out.
Tru

It is what it is...........